# SDR 2011FA0000611

- Difficulty date: September 21, 2011
- Submitted: September 21, 2011
- Operation: Air carrier
- Aircraft: N84FN
- Make and model: Lear 36LEAR
- Aircraft serial: 002
- System (JASC): 2130 · Cabin Pressure Control System
- Part: Cabin Pressure
- Condition: Malfunctioned
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: G, B, A

## Discrepancy

PASSING 27,000 FEET MSL, THE CABIN PRESSURE BEGAN RISING UNCONTROLLABLY, WITH THE CABIN VSI INDICATING +6,000. PUSHED THE UP-DN MANUAL CONTROL (CHERRY PICKER) DOWN, WITH NO EFFECT.  DONNED OUR MASKS, DECLARED AN EMERGENCY, AND REQUESTED A DESCENT.  BY THE TIME WE STARTED DOWN, THE CABIN ALTITUDE WAS INCREASING THROUGH 15,000 FT.  DURING THE DESCENT, WE RECEIVED CLEARANCE TO PHF AS THE CABIN ALTITUDE ROSE TO A MAXIMUM OF 24,000 FEET WITH THE DIFFERENTIAL PRESSURE INDICATING 0 PSI.  LEVELED OFF AT 9,000 FEET MSL AND REMOVED OUR MASKS.  TAKING OUT THE CHECKLIST, BEGAN TO TROUBLESHOOT THE PROBLEM. WITH THE AUTO-MAN SWITCH IN THE MAN POSITION AND USING THE CHERRY PICKER, THE CABIN ALTITUDE LOWERED TO ABOUT 8,000 FT WITH 1 PSI CABIN DIFFERENTIAL PRESSURE.  THEN SWITCHED BACK TO THE AUTO POSITION AND THE CABIN PRESSURE DUMPED AGAIN.  I WAS THEN CLEARED TO 5,000 FT MSL AND AGAIN ATTEMPTED TO LOWER THE CABIN ALTITUDE WITH THE AUTO-MAN SWITCH IN MAN AND USING THE CHERRY PICKER, SUCESSFULLY LOWERING THE CABIN ALTITUDE TO SEA LEVEL.  AT THIS TIME WE DUMPED APPROX 400 POUNDS OF FUEL TO OUR MAXIMUM LANDING WEIGHT.  WE PERFORMED ILS 7 AT PHF, WITH THE CABIN ALTITUDE DESCENDING BELOW SEA LEVEL AS THE ACFT DESCENDED BELOW 900 FEET MSL.  THEN SECURED THE CABIN AIR AT 700 FT MSL, WITH THE CABIN ALTITUDE RISING TO 700 FT, THEN DESCENDING IN CONJUNCTION WITH ACFT ALTITUDE.  LANDING AND ROLLOUT WAS UNEVENTFUL.
